Alert archive / Massachusetts / Small Craft Advisories in 2013
Small Craft Advisory 84, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Aug 13, 2013, 3:36 PM EDT. It took effect at Aug 14, 2013, 10:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2013, 3:36 PM EDT (19:36 UTC)
- In effect from
- Aug 14, 2013, 10:00 AM EDT
- Expired
- Aug 14, 2013, 9:24 PM EDT
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
524 WHUS71 KBOX 131936 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 336 PM EDT TUE AUG 13 2013 ANZ250-254>256-140345- /O.NEW.KBOX.SC.Y.0084.130814T1600Z-130815T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 336 PM EDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 5 AM EDT THURSDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
5 follow-up statements
338 WHUS71 KBOX 140304 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1104 PM EDT TUE AUG 13 2013 ANZ250-254>256-141115- /O.CON.KBOX.SC.Y.0084.130814T1600Z-130815T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1104 PM EDT TUE AUG 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 5 AM EDT THURSDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
319 WHUS71 KBOX 140744 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 344 AM EDT WED AUG 14 2013 ANZ231>235-237-251-141545- /O.EXB.KBOX.SC.Y.0084.130814T1400Z-130814T2200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 344 AM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-141545- /O.EXB.KBOX.SC.Y.0084.130814T1400Z-130814T2200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 344 AM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-141545- /O.EXT.KBOX.SC.Y.0084.130814T1400Z-130815T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 344 AM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EDT THURSDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
297 WHUS71 KBOX 141456 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1056 AM EDT WED AUG 14 2013 ANZ250-254>256-142300- /O.CON.KBOX.SC.Y.0084.000000T0000Z-130815T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1056 AM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-251-142200- /O.CON.KBOX.SC.Y.0084.000000T0000Z-130814T2200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 1056 AM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-142200- /O.CON.KBOX.SC.Y.0084.000000T0000Z-130814T2200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1056 AM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. WAVES AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
474 WHUS71 KBOX 142143 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 543 PM EDT WED AUG 14 2013 ANZ233>237-142245- /O.CAN.KBOX.SC.Y.0084.000000T0000Z-130814T2200Z/ VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- 543 PM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ256-142245- /O.CAN.KBOX.SC.Y.0084.000000T0000Z-130815T0900Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 543 PM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ231-232-251-150200- /O.EXT.KBOX.SC.Y.0084.000000T0000Z-130815T0200Z/ CAPE COD BAY-NANTUCKET SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 543 PM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-150200- /O.EXT.KBOX.SC.Y.0084.000000T0000Z-130815T0200Z/ BOSTON HARBOR- 543 PM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-255-150545- /O.CON.KBOX.SC.Y.0084.000000T0000Z-130815T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 543 PM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
064 WHUS71 KBOX 150124 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 924 PM EDT WED AUG 14 2013 ANZ230>232-251-150230- /O.CAN.KBOX.SC.Y.0084.000000T0000Z-130815T0200Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 924 PM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ250-254-255-150230- /O.CAN.KBOX.SC.Y.0084.000000T0000Z-130815T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 924 PM EDT WED AUG 14 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 2:03 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 13, 2:03 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 203 PM EDT TUE AUG 13 2013 .SYNOPSIS... AN APPROACHING COLD FRONT WILL BRING SHOWERS AND EMBEDDED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THROUGH THIS EVENING. DRY AND SEASONABLE WEATHER RETURNS WEDNESDAY AND CONTINUES INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ***SHOWERS AND EMBEDDED THUNDERSTORMS MAY BRING LOCALLY HEAVY RAINFALL/POOR DRAINAGE STREET FLOODING LATE THIS AFTERNOON*** 2 PM UPDATE...MUCH OF THE RAIN HAS DISSIPATED OR MOVED OFFSHORE IN THIS AREA. EXCEPTIONS TO THIS ARE SOUTHERN RHODE ISLAND AND SOUTHEASTERN MASSACHUSETTS INCLUDING THE CAPE AND ISLANDS WHERE STORMS MOVING NORTHEASTWARD FROM NEW JERSEY ARE TRACKING. THE STRONGEST OF THESE STORMS REMAIN WELL SOUTH OF SOUTHERN NEW ENGLAND...POSSIBLY ONLY CLIPPING THE SOUTHERN OUTER COASTAL WATERS. THAT SAID...THIS IS VERY SIMILAR TO THE HRRR MODEL THAT FORECASTS ADDITIONAL SHOWERS AND THUNDERSTORMS FORMING IN NEW YORK STATE JUST AHEAD OF THE COLD FRONT. THESE STORMS HAVE DEVELOPED JUST EAST OF LAKE ONTARIO SOUTHWARD INTO CENTRAL PENNSYLVANIA AND WILL SLOWLY MAKE THEIR WAY EASTWARD. THESE ARE FORECAST NOT TO MOVE INTO OUR AREA UNTIL CLOSE TO 00Z...AT WHICH POINT INSTABILITY IS LIKELY TO BE MORE LIMITED THAN IT ALREADY IS. HOWEVER...THERE ARE STARTING TO BE SOME INDICATIONS OF CLEARING ACROSS NEW YORK STATE AND EVEN A BIT INTO THE CONNECTICUT VALLEY IN MASS AND CONNECTICUT. IF THIS CLEARING CONTINUES...IT MAY PRODUCE ENOUGH INSTABILITY TO SUSTAIN THESE STORMS. IF THE STORMS SUSTAIN THEMSELVES...THERE IS GOOD POTENTIAL FOR LOCALLY HEAVY RAINFALL AND POSSIBLY URBAN AND POOR DRAINAGE FLOODING. IN ADDITION...THE ENVIRONMENT IS THE SAME HIGH SHEAR...LOW CAPE ENVIRONMENT WE HAVE BEEN IN MUCH OF THE SUMMER. THEREFORE...THERE IS A POTENTIAL FOR STRONG WINDS WITH THE STRONGEST STORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... TONIGHT... A FEW SHOWERS AND ISOLATED THUNDERSTORMS MAY LINGER DURING THE EVENING ESPECIALLY ALONG THE COAST. OTHERWISE...MUCH DRIER MID LEVEL AIR WILL WORK INTO THE REGION BY LATE EVENING BRINGING AN END TO MOST OF THE PRECIPITATION. MAY SEE SOME PATCHY GROUND FOG DEVELOP IN THE TYPICALLY PRONE LOCATIONS...ESPECIALLY IN AREAS THAT SEE A FAIR AMOUNT OF RAIN TODAY. LOW TEMPS WILL MAINLY BE IN THE UPPER 50S AND LOWER 60S. WEDNESDAY... A MIXTURE OF CLOUDS/SUN ALONG WITH GUSTY NORTHWEST WINDS BEHIND THE COLD FRONT ON WED. LOW RISK OF A BRIEF SPRINKLE/SPOT SHOWER ACROSS OUR FAR NORTHWEST ZONES...BUT BASICALLY A DRY AND BEAUTIFUL DAY EXPECTED FOR THE MIDDLE OF AUGUST. HIGH TEMPS WILL MAINLY BE IN THE 70S WITH LOW HUMIDITY. IN FACT...SOME OF THE HIGHEST TERRAIN WILL STRUGGLE TO REACH 70! && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIGHLIGHTS... * QUIET...SEASONABLE WEATHER WED THRU THE WEEKEND * POSSIBILITY OF SOME RAIN EARLY NEXT WEEK OVERVIEW AND MODEL PREFERENCES... 13/00Z LONG RANGE GUIDANCE CONTINUES TO SHOW QUITE GOOD AGREEMENT THROUGH MUCH OF THE LONG TERM. INITIAL WEAK CUTOFF IS PROGGED TO SLIDE INTO THE CANADIAN MARITIMES AS A SECOND CUTOFF DIVES S FROM HUDSON BAY IN THE PERSISTENT BROAD TROF OVER ERN CANADA AND THE NORTHEAST CONUS. HOWEVER...THE LONGWAVE TROF AND THIS SECOND CUTOFF LOOK TO HAVE LITTLE EFFECT ON THE REGION AS STRONG RIDGING ALONG THE SOUTHERN HALF OF THE CONUS COMBINES WITH RIDGING IN THE ATLANTIC TO YIELD SUBSIDENCE AND BROAD SFC HIGH PRES OVER THE NORTHEAST. GIVEN THERE IS GOOD AGREEMENT BETWEEN BOTH OPERATIONAL MODELS AND THEIR COUNTERPART ENSEMBLES...HAVE REASONABLY HIGH CONFIDENCE THAT THIS HIGH PRES WILL YIELD A MOSTLY DRY FORECAST THROUGH EARLY NEXT WEEK. GIVEN THIS...WILL USE A GFS/ECWMF BLEND AS A BASELINE FOR THIS FORECAST UPDATE. WED NIGHT INTO FRI... HIGH PRES GRADUALLY SLIDES IN FROM THE W THROUGH THE PERIOD. WITH THE HIGH PRES CENTER REMAINING W OF THE REGION...EXPECT US TO REMAIN ON THE COOLER SIDE OF THE HIGH INITIALLY. H85 TEMPS RANGE BETWEEN +8C AND ABOUT +11C...SO HIGHS SHOULD START THU AROUND THE MID 70S...INCREASING TO THE UPPER 70S AND LOW 80S BY FRI AFTER SOME AIRMASS MODIFICATION. OVERNIGHT MINS WILL BE ON THE COOL SIDE WITH LOW HUMIDITY /AND THEREFORE LOW DWPTS/ WITH LIGHT FLOW AND CLEAR SKIES. EXPECTING MINS DIPPING AS LOW AS THE MID 40S IN NORMALLY COOLER SPOTS. MID 50S IN THE WARMER SPOTS. THIS COMING WEEKEND... A WARM FRONT IS EXPECTED TO BEGIN A GRADUAL SLIDE TO THE N THROUGH THE WEEKEND...BUT WITH HIGH PRES IN PLACE OVER THE REGION AND VERY SLOWLY SLIDING TO THE E...EXPECTING MOSTLY DRY CONDITIONS ACROSS SRN NEW ENGLAND DESPITE THIS APPROACHING FRONT. GFS CURRENTLY SUGGESTS HIGHEST POTENTIAL FOR SOME PRECIP...BUT IT TOO KEEPS MOST OF ITS GENERATED QPF TO THE W. MID LVL TEMPS DO INCREASE SOMEWHAT...REACHING +10 TO +13C...SO TEMPS LEAN NEAR TO SLIGHTLY WARMER THAN NORMAL. EARLY NEXT WEEK... DIFFERENCES IN THE TIMING OF A STRONGER SHORTWAVE EFFECTING THE REGION GIVES WAY TO LOWER CONFIDENCE HERE...BUT IT APPEARS THAT THERE WILL BE A BIT HIGHER CHANCE FOR SOME PRECIP PARTICULARLY BY TUE. WILL BE INCREASING TO SOME SLIGHT CHANCE POPS...CLOSER TO THE ECWMF SOLUTION...WHICH SUGGESTS THE WARM FRONT LIFTS FAR ENOUGH N TO AFFECT THE REGION WITH THIS SHORTWAVE PASSAGE. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW...MODERATE CONFIDENCE TODAY AND TONIGHT. HIGH CONFIDENCE WEDNESDAY AND WEDNESDAY NIGHT. THROUGH 00Z...RAIN WITH EMBEDDED THUNDERSTORMS ALONG SOUTH COAST...CAPE...AND ISLANDS. ISOLD TO SCT SHRA ELSEWHERE. GENERALLY IFR IN THE MAIN BATCH OF RAIN WITH IFR TO VFR CONDITIONS ELSEWHERE. IFR CONDITIONS WILL BE MOSTLY DUE TO POCKETS OF HEAVIER RAIN. EXACT TIMING REMAINS UNCERTAIN. TONIGHT...LOW PROBABILITY OF A LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO WESTERN ZONES RIGHT AROUND 00Z. OTHERWISE...MAY SEE SOME LINGERING LOW CLOUDS AND FOG PATCHES PERSIST AT SOME /ESPECIALLY EASTERN/ TERMINALS INTO THE OVERNIGHT HOURS. AREAL COVERAGE OF LOW CLOUDS AND FOG PATCHES ARE UNCERTAIN. WEDNESDAY...ANY LEFTOVER MVFR-IFR CONDITIONS IN SCATTERED LOW CLOUDS/FOG PATCHES WILL IMPROVE TO VFR NOT LONG AFTER SUNRISE. OTHERWISE...VFR CONDITIONS. WEDNESDAY NIGHT...VFR. KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS. LOW CONFIDENCE IN TIMING. MAY SEE BOUNCING BETWEEN VFR AND LOWER CATEGORIES WITH RAIN THIS EVENING. KBDL TERMINAL...MODERATE CONFIDENCE IN TRENDS. LOW CONFIDENCE IN TIMING. OUTLOOK...THURSDAY THROUGH SATURDAY... HIGH CONFIDENCE. VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. TODAY AND TONIGHT...HIGH CONFIDENCE. WINDS AND SEAS WILL REMAIN BELOW SCA THRESHOLDS WITH A RELATIVELY WEAK PRESSURE GRADIENT IN PLACE. THE MAIN CONCERN EARLY THIS MORNING WILL BE FOR DENSE FOG ACROSS OUR SOUTHERN WATERS. THIS FOG SHOULD BURN OFF TO AT LEAST SOME DEGREE BY MID TO LATE MORNING. THE OTHER CONCERN WILL BE FOR EMBEDDED THUNDERSTORMS TO WORK ACROSS THE WATERS...MAINLY THIS AFTERNOON AND EVENING. WEDNESDAY...MODERATE CONFIDENCE. NORTHWEST WIND GUSTS OF 25 KNOTS ARE EXPECTED NEAR SHORE WITH GOOD MIXING BEHIND THE COLD FRONT. ITS 3RD PERIOD SO DID NOT GO WITH ANY HEADLINES AT THIS POINT...BUT LATER SHIFTS MAY NEED TO CONSIDER A SCA FOR SOME OF OUR NEAR SHORE WATERS. MAY ALSO SEE SOME 3 TO 5 FOOT SEAS DEVELOP ACROSS OUR SOUTHERN MOST ATLANTIC WATERS...WHICH MAY ALSO NEED TO BE CONSIDERED FOR HEADLINES. OUTLOOK...WEDNESDAY THROUGH SATURDAY... HIGH CONFIDENCE. QUIET BOATING WEATHER EXPECTED. WINDS WILL SHIFT DIRECTION AS HIGH PRESSURE BUILDS OVER SOUTHERN NEW ENGLAND AND THE WATERS BUT WILL REMAIN BELOW 25 KTS...SAVE FOR POSSIBLY WED EVENING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/DOODY NEAR TERM...FRANK/DOODY/RLG SHORT TERM...FRANK LONG TERM...DOODY AVIATION...FRANK/DOODY/RLG MARINE...FRANK/DOODY
Hazardous weather outlook, Aug 13, 9:06 AM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 906 AM EDT TUE AUG 13 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-141315- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 906 AM EDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS THE MODERATE THREAT FOR LOCALIZED URBAN AND POOR DRAINAGE FLOODING AND THE LOW PROBABILITY OF FLASH FLOODING WITH HEAVY SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. THERE IS THE LOW PROBABILITY FOR A FEW STRONG TO SEVERE STORMS TODAY AS WELL...WITH STRONG WINDS AND AN ISOLATED WEAK TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-141315- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 906 AM EDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY FOR A FEW STRONG TO SEVERE STORMS TODAY AS WELL...WITH STRONG WINDS AND AN ISOLATED WEAK WATERSPOUT POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:11 AM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 5 hr |
Nearby
Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.